I had no symptoms, but Dr. says blood tests show I'm hypothyroid. TSH slightly above target range; other numbers are low but within normal range. I felt FINE until I started taking meds. Dr. originally wanted me to do 30mg dose. It made me queasy, drowsy and increasingly weepy. After six days I stopped it and felt fine almost instantly. Now two weeks later, Dr. adjusted the dose and I'm trying again with a 15mg. Even that (tiny by what many women are taking, I know) makes me feel weird. Within minutes of taking it I feel "buzzy" inside and dizzy. My hands have a slight tremor, which is definitely not normal for me. I want to sleep constantly; after only three days I'm back to feeling blue again. Will this stop once my system is used to Armour Thyroid? Or am I messing up my system by taking a drug that my body doesn't want or need? I felt just great before so I really question going through this process. Any words of wisdom or encouragement?
Are you taking your dose first thing every morning, same time, empty stomach with only water and at least an hour before any other food or drink? Not taking it in this way may be throwing your body into a funk by not having your hormone on an even keel by not having it absorbed at the same rate and at the same time every day. It is a pain, but it helps.
If you are taking it this way, and your numbers are within range, and you have these symptoms, why are you taking a thyroid hormone for borderline? Are you so symptomatic that it is worth this? I have been borderline for years but they won't put me on a hormone until I am to the point of no return as it is not worth the trauma on my system as it can cause heart problems and strain on other body systems if you crank up the thyroid hormones without really needing to. Before you continue I would rethink taking hormones at the borderline stage unless you are suffering from symptoms that made YOU seek treatment first that are unbearable to live with day to day and that weren't just found incidentally on a routine blood test by a GP. Also, is this an endocrinologist or a GP that is prescribing? It sounds like a GP when you should be with a specialist.
- Armour Thyroid Information for Consumers
- Armour Thyroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Armour Thyroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Nov 2012 • 4 answers
Armour Thyroid - I was diagnosed with hypothyroidism 20 years ago. I was put on sythroid which later
Posted 17 May 2013 • 1 answer
Posted 31 May 2013 • 2 answers
Posted 7 Nov 2013 • 5 answers
Hypothyroidism - After Thyroid Removal - Armour Thyroid,did it help your Hypo sooner? GP Dr wants me
Posted 14 Nov 2014 • 1 answer